| Catalog Number |
510038CB2 |
| Medical Device Problem Codes |
Fracture (1260); Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/08/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The account alleges that during an endovascular aortic repair [evar] procedure, the catheter tip detached within the patient.The physician had successfully navigated the ilio-femoral conduit and acquired bilateral femoral artery access.As the physician was trying to remove the catheter from the patient, over a guidewire, under fluoroscopy the catheter tip detached.The physician attempted to use a vascular snare device to externalized the foreign body, but the attempt was unsuccessful.The foreign body fragmented with each attempt into smaller foreign bodies.A piece of the catheter migrated into the patient internal iliac artery.The clinician embolized the foreign body within vascular coils.
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed, and the root cause is suspected to be the result of exposure to environmental conductions such as a chemical sterilant or high humidity and/or temperatures.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.